Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 12, 2022, 4:48 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2022, 4:48 PM PDT (23:48 UTC)
- Expired
- Aug 12, 2022, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 60 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956
WGUS56 KSGX 122348
FFWSGX
CAC073-130300-
/O.NEW.KSGX.FF.W.0019.220812T2348Z-220813T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
448 PM PDT Fri Aug 12 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Northeastern San Diego County in southwestern California...
* Until 800 PM PDT.
* At 448 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.25 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hwy 78 Between Banner And S2, Hwy 78 Between S2 And Borrego
Springs Rd, Borrego Springs, Ranchita, Hwy S22 Between Ranchita
And Borrego Springs, Hwy S2 Between Hwy 79 And Hwy 78, Borrego
Palm Canyon, Los Coyotes Indian Reservation, Shelter Valley and
Santa Ysabel Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3331 11655 3322 11636 3309 11645 3321 11665
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Schenk1 follow-up statement
756 WGUS76 KSGX 130250 FFSSGX Flash Flood Statement National Weather Service San Diego CA 750 PM PDT Fri Aug 12 2022 CAC073-130300- /O.EXP.KSGX.FF.W.0019.000000T0000Z-220813T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Diego CA- 750 PM PDT Fri Aug 12 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR NORTHEASTERN SAN DIEGO COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3331 11655 3322 11636 3309 11645 3321 11665 $$ Adams
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 1:48 PM PDT, 3 hours earlier.
Area forecast discussion, Aug 12, 1:48 PM PDT, 3 hours before
Area Forecast Discussion
National Weather Service San Diego CA
148 PM PDT Fri Aug 12 2022
.SYNOPSIS...
Heat and humidity will continue into the weekend. Increasing
monsoonal moisture will lead to scattered thunderstorms across the
mountains and deserts mainly during afternoons through Saturday.
Slight drying will occur for less thunderstorm coverage next week.
A slightly greater chance of thunderstorms is expected later next
week in the mountains, deserts and valleys. Not quite as hot next
week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Clouds over the mountains and deserts have increased, but only a
few have grown into showers and none into thunderstorms yet.
Thunderstorms are popping just south of the border and farther out
in the desert. The chance remains decent for this afternoon
anywhere in the mountains and deserts. A blob of thunderstorms
will approach our area from Nevada and some showers or
thunderstorms could stagger into our northern and eastern areas
tonight into Saturday morning. We've added chances for that in the
forecast; none are expected to make it west of the mountains.
That blob will contribute to the overall increase in moisture
Saturday, leading to a greater chance of thunderstorms, few of
which could be pretty heavy. The moisture decreases notably for
Sunday through about Wednesday and we'll go back to only a few
isolated storms each afternoon, mainly over mountains. The marine
layer coastal cloud situation will remain patchy at most, but a
hint of stronger onshore flow early next week could bring in a
little more cloud coverage in the mornings. Temperatures will ease
just a little next week, but it will be barely noticeable.
Earlier this week model guidance and ensembles had advertised an
easterly wave and much deeper monsoon moisture moving into SoCal
around Wednesday. Most of the latest runs have backed off that
solution considerably, with no distinct easterly wave. Fewer and
fewer members are going wet or putting precip west of the
mountains. So confidence is growing that the forecast will be one
of persistence: chances of thunderstorms each afternoon and early
evening mainly in mountains and deserts. There is still a hint of
slightly more moisture for greater chances around Thursday and
Friday. You can guess how suspicious we feel about that. SoCal
looks to remain on the western fringe of the moist monsoon air
mass and it doesn't seem to be going anywhere west or east. So
look for more of the same unless and until a new feature comes
along to change things up.
&&
.AVIATION...
122045Z...Coast/Valleys...SCT-BKN clouds at/above 10,000-20,000 feet
MSL with unrestricted vis will prevail today and tonight. Slight
chance of random SCT-BKN cigs tonight 600-1000 ft MSL with varying
visibility near the coast 13-16Z Saturday morning.
Mountains/Deserts...SCT-BKN clouds at/above 10,000 feet MSL with
unrestricted vis will prevail through tonight. ISO-SCT TSRA expected
until 03Z Sat, with bases 8,000-10,000 feet MSL and tops to 35,000
feet MSL and strong up/downdrafts near storms.
&&
.MARINE...
No hazardous marine weather is expected through Tuesday.
&&
.BEACHES...
High tides to around 7 feet again this evening may lead to minor
tidal overflow of beaches and exposed parking lots around the times
of the evening high tides. Surf will remain low today, so no
significant damage is expected.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT Saturday for San Bernardino and
Riverside County Valleys-The Inland Empire.
PZ...None.
&&
PUBLIC...MM
AVIATION/MARINE/BEACHES...APRIn the hours before
Special weather statement, Aug 12, 4:21 PM PDT, 27 minutes before
Special Weather Statement
National Weather Service San Diego CA
421 PM PDT Fri Aug 12 2022
CAZ058-062-130000-
San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the Cleveland
National Forest CA-San Diego County Deserts-
Including The Anza Borrego Desert State Park CA-
421 PM PDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of northeastern San
Diego County through 500 PM PDT...
At 421 PM PDT, Doppler radar was tracking a strong thunderstorm over
Hwy S2 Between Hwy 79 And Hwy 78, or 9 miles north of Julian, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warner Springs, Hwy 79 Between Santa Ysabel And Warner Springs, Hwy
S22 Between Ranchita And Borrego Springs, Ranchita, Hwy S2 Between
Hwy 79 And Hwy 78, Borrego Palm Canyon, Hwy 79 Between Warner Springs
And Oak Grove, Santa Ysabel Indian Reservation and Los Coyotes Indian
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3323 11640 3311 11647 3319 11674 3332 11665
TIME...MOT...LOC 2321Z 112DEG 8KT 3321 11658
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchenkThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:21 PM PDT | Special Weather Statement | SGX | San Diego | 39 min |
| Aug 12, 4:36 PM PDT | Areal Flood Advisory | SGX | San Diego | 114 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.